College of Veterinary Medicine >
Senior Seminars >
Please use this identifier to cite or link to this item:
|Title: ||Ibuprofen toxicosis in an American Bulldog|
|Authors: ||Stachnik, Jennifer|
|Keywords: ||Dogs -- Diseases -- Case studies|
Dogs -- Effect of drugs on -- Case studies
Dogs -- Toxicology -- Case studies
|Issue Date: ||19-Oct-2005|
|Series/Report no.: ||Senior seminar paper|
Seminar SF610.1 2006 S66
|Abstract: ||This report describes a 45 kg dog which ingested approximately 178 mg/kg of ibuprofen (Advil). The dog vomited later that evening and the following day, and presented to Cornell 36 hours after ibuprofen ingestion. Upon presentation, the dog was dehydrated, azotemic, and isosthenuric. Ibruprofen toxicosis, historical urinary incontinence, and urinary tract infection were diagnosed. The dog was treated with intravenous fluid therapy, gastointestinal (GI) protectants, synthetic prostaglandin analog, and antibiotics. At the time of discharge and recheck two weeks later, the dog remained polyuric, polydipsic, and hyposthenuric, but euhyrated.
Ibufprofen is a non-selective (cyclo-oxygenase) COX-1 and COX-2 inhibitor. Complications from ibuprofen overdose involve the following body systems in a cumulative fashion in the dog: GI (>10 mg/kg) renal (>175 mg/kg), central nervous system (>400 mg/kg), and death (600 mg/kg). This dog experienced GI and renal side effects caused by inhibition of local prostaglandin synthesis.|
|Appears in Collections:||Senior Seminars|
Items in eCommons are protected by copyright, with all rights reserved, unless otherwise indicated.